Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
smileyt

Stick With Epiduo Or Go With Accutane? *pics Shown*

Recommended Posts

I have been on epiduo and doxycycline hyclate for almost 2 months and i have not seen any improvements sad.png. I think it's actually making my acne worse.

My dermatologist was advising me to take accutane, and i am not sure if i should listen to my dermatologist's advice. I am scared of the possible side effects of accutane like depression. I don't know if it's worth the risk. I am scared. I rather have acne forever than taking anything that would cause any long term damages to my health. Can someone give me some advice?

This is my left cheek without flash:

2luatkp.jpg

This is my right cheek with flash:

snkth0.jpg

My t zone is pretty clear. I have been struggling with acne for more than 5 years. Any thoughts?

Share this post


Link to post
Share on other sites

Your skin looks irritated. Have you tried giving you skin a break? Sometimes that works for others. Try it out for a month or two.

Diet changes may help as well.

If you arent prepared to take the risks of accutane i suggest do not. I have read a lot of post and seen videos of a permanent if not long term side effect of accutane. This drug is SERIOUS. There is a thread here where people are trying to find a cure for their side effects from accutane and a lot of them still have them years later. But of course, there are LUCKY people who had accutane and came out with no to temporary side effects. Sometimes, even with accutane, acne comes back. Depends on an individual though.

That's all i can suggest. Im sorry you have to go through this. :(

Share this post


Link to post
Share on other sites

My skin doctor is dead against accutane as he feels the long term health risks are too real. Are you using the topical antibiotic twice a day and the epiduo just once a day? It looks like your skin is quite irritated, which can happen if you're using too much epiduo.

Share this post


Link to post
Share on other sites

@AghhNe, Before i was prescribed to epiduo and doxycycline hyclate, i was giving my skin a break from using differin, however, i started breaking out again and couldn't find a way to control my acne from growing, so i decided to see a dermatologist again. As for diet changes, i eat very clean and healthy. I drink a lot of water, eat a lot of fruits, vegetables, and fish. I dislike eating fast foods and junk foods. And i guess i have to stick with using epiduo.

@AyeAye, I take doxycycline hyclate once a day after dinner and apply epiduo all over my face once a day before i go to sleep.

Share this post


Link to post
Share on other sites

Accutane. Save yourself the possible mental rollercoaster that I have had the past 13 years of trying various things. Opinions vary but i have talked to 2 derms in real life and both never see the long term side effects reported on here so chances are you will be okay.

Share this post


Link to post
Share on other sites

try applying the doxy twice a day on top of the epiduo, and also make sure you're moisturising too.

Share this post


Link to post
Share on other sites

Do yourself a favor and go see an allergist, not a dermatologist because they often just try to treat the symptom (acne) not the cause. Get your IgE and IgG levels tested to see if you are reactive to something. It may not be a full blown allergy, just a sensitivity/intolerance to a chemical, preservative, or something else that you are using/taking daily. Sulfites or salicylates. It looks like a reaction. If you do have a sulfite sensitivity, then antibiotics, acne cleansers, topicals, as well as other products you use (also food with sulfites as preservatives) are only going to make the situation worse. The most helpful thing I did for my acne was to go see an allergist.

Share this post


Link to post
Share on other sites

it's usual that the ance gets worse before it gets better when using retinoids, you need to give it at least 12 weeks depending on how bad your acne was when you started. As a person that has been on accutane I would suggest that you go for it and save yourself the hassle. Although it has serious side effects and it can be pretty pricey it is a permanent solution. I was zit free for 10 years, only the occasional ones. The only thing you need to be very cautious about is if you are a female and you are planning to get pregnant within the next 1-2 years, that's when you need to think it over.

Share this post


Link to post
Share on other sites

FInd the cause of this, don't just suppress the symtoms with drugs. It looks like an allergic reaction or irritation. And no, it doesn't always get worse before it gets better. If you find that you have an allergy to something, it only gets better!

Share this post


Link to post
Share on other sites

I don't like to push Accutane but I don't like to tell people to run from it either. The people with long term side effects are the exception and not the rule in the Accutane game. I'm not downplaying anyones long term damage, and I'm not saying it won't happen to you. I'm just saying its a small percentage of people. You mostly see the horror stories on the internet because lets be honest here, where else can you go to reach an audience this massive? I'm 3 months in so I am no reliable source. I dont know what I'll be left with when this is over. However you gotta see your treatment you are using now through for a full 3-4 months to see if it is going to work for you, if it doesn't, then you can go see an allergist but it could also be hormones. There are SO many possibilities which is why Doctors like to exhaust all possibilities before trying Accutane. If you know your mind and you know your body then you can monitor how Accutane is affecting you and how you can handle it. Many people see success, a few people see long term side effects, most (including me) all see some during their treatment. Talk to your derm, see what you think is best for you :)

Share this post


Link to post
Share on other sites

I'm an idiot....I just realised that you're taking oral antibiotics not applying topical antibiotic. Ignore my post until I learn to read much more gooder ;)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×